Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 14, NWS St. Louis, MO

May 12, 20106 counties in Illinois

NWS St. Louis, MO issued this flash flood warning at May 12, 2010, 5:23 AM CDT for 6 counties in Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2010, 5:23 AM CDT (10:23 UTC)
Expired
May 12, 2010, 11:30 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Madison County, IL, Marion County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 6:56 AM CDTHEAVY RAIN 1.66Du Bois, ILTOTAL RAIN SINCE 5 AM. 1.22 INCHES DURING THE LAST HOUR.
May 12, 7:00 AM CDTHEAVY RAIN 2.1Centralia, IL
May 12, 8:41 AM CDTHEAVY RAIN 2.3Central City, ILSPOTTER REPORTS THAT MANY COUNTY ROADS ARE BEGINNING TO FLOOD DUE TO RUNOFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WGUS53 KLSX 121023
FFWLSX
ILC005-027-051-119-121-189-121630-
/O.NEW.KLSX.FF.W.0014.100512T1023Z-100512T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CDT WED MAY 12 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
  CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
  MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHEASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
  WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 1130 AM CDT

* AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. WIDESPREAD RAINFALLS OF 2 TO 3 INCHES CAN BE 
  EXPECTED EARLY THIS MORNING...WITH ISOLATED HEAVIER AMOUNTS 
  POSSIBLE.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BREESE...CARLYLE...CENTRALIA...GREENVILLE...NASHVILLE...NEW
  BADEN...SALEM...VANDALIA...ALBERS...ASHLEY...AVISTON...BEAVER
  CREEK...BECKEMEYER...BOULDER...BROWNSTOWN...CENTRAL CITY...
  FAIRMAN...FARINA...GERMANTOWN...HELM...IRVINGTON...JAMESTOWN...
  KINMUNDY...LIVELY GROVE...MULBERRY GROVE...NEW MEMPHIS...ODIN...
  OKAWVILLE...OMEGA AND PATOKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3847 8914 3822 8915 3822 8971 3865 8971
      3865 8966 3899 8965 3900 8959 3903 8959
      3903 8926 3921 8925 3921 8881 3892 8881
      3892 8870 3848 8870

$$

TRUETT
2 follow-up statements
685 
WGUS73 KLSX 121224
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 AM CDT WED MAY 12 2010

ILC005-027-051-119-121-189-121630-
/O.CON.KLSX.FF.W.0014.000000T0000Z-100512T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-CLINTON IL-MARION IL-MADISON IL-BOND IL-FAYETTE IL-
724 AM CDT WED MAY 12 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FAYETTE...BOND...EASTERN
MADISON...MARION...CLINTON AND WASHINGTON COUNTIES UNTIL 1130 AM
CDT...

AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. EARLY 
MORNING RAINFALL REPORTS INDICATE WIDESPREAD RAINS OF 1 TO 2 INCHES 
OCCURRED THROUGHOUT SOUTHERN ILLINOIS SINCE 4 AM...AND RADAR 
ESTIMATES INDICATE THAT SOME ISOLATED AREAS MAY HAVE PICKED UP 
NEARLY 3 INCHES OF RAIN.  ALTHOUGH THE HEAVIEST RAINS HAVE 
DIMINISHED...SCATTERED THUNDERSTORMS WITH ADDITIONAL HEAVY DOWNPOURS 
CAN BE EXPECTED EARLY THIS MORNING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BREESE...CARLYLE...CENTRALIA...GREENVILLE...NASHVILLE...NEW BADEN...
SALEM...VANDALIA...ALBERS...ASHLEY...AVISTON...BEAVER CREEK...
BECKEMEYER...BOULDER...BROWNSTOWN...CENTRAL CITY...FAIRMAN...
FARINA...GERMANTOWN...HELM...IRVINGTON...JAMESTOWN...KINMUNDY...
LIVELY GROVE...MULBERRY GROVE...NEW MEMPHIS...ODIN...OKAWVILLE...
OMEGA AND PATOKA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3847 8914 3822 8915 3822 8971 3865 8971
      3865 8966 3899 8965 3900 8959 3903 8959
      3903 8926 3921 8925 3921 8881 3892 8881
      3892 8870 3848 8870

$$

TRUETT
047 
WGUS73 KLSX 121623
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1123 AM CDT WED MAY 12 2010

ILC005-027-051-119-121-189-121638-
/O.EXP.KLSX.FF.W.0014.000000T0000Z-100512T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IL-CLINTON IL-MARION IL-MADISON IL-BOND IL-FAYETTE IL-
1123 AM CDT WED MAY 12 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR FAYETTE...BOND...
EASTERN MADISON...MARION...CLINTON AND WASHINGTON COUNTIES WILL BE
ALLOWED TO EXPIRE AT 1130 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. 

HOWEVER...MOTORISTS SHOULD USE CAUTION IN AREAS WHERE PONDING WATER 
REMAINS.  ALSO BE ON THE LOOKOUT WHEN APPROACHING AREAS THAT 
EXPERIENCED FLOODING EARLIER TODAY...AS BRIDGES OR ROADS MAY HAVE 
BEEN DAMAGED BY THE FLOOD WATERS.  MAKE SURE TO OBEY ALL TRAFFIC 
SIGNS OR BARRIERS.   

LAT...LON 3847 8914 3822 8915 3822 8971 3865 8971
      3865 8966 3899 8965 3900 8959 3903 8959
      3903 8926 3921 8925 3921 8881 3892 8881
      3892 8870 3848 8870

$$

SIPPRELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 11, 11:52 PM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, May 11, 11:52 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 PM CDT TUE MAY 11 2010

.DISCUSSION...
/355 PM CDT TUE MAY 11 2010/

LATEST GUIDANCE CONTINUES TO SUPPORT THE IDEA THAT CENTRAL CONUS
WILL REMAIN IN AN ACTIVE WEATHER REGIME FOR SEVERAL MORE DAYS.

IT APPEARS LIKELY THAT THE NEXT ROUND OF THUNDERSTORMS WILL DEVELOP
OVERNIGHT AS RETURN FLOW INTENSIFIES ACROSS THE REGION...THE PRIMARY
QUESTION IS WHEN.   19Z SGF SOUNDING INDICATES A FAIRLY ROBUST CAP
THAT STILL MIGHT BE BROKEN IN THE VCNTY OF THE COLD FRONT OVER OUR
FAR S COUNTIES OVER THE NEXT FEW HOURS.  HOWEVER...FOR MOST OF OUR
FA TONIGHTS POPS WILL BE TIED TO ELEVATED STORMS THAT FORM AS THE
WAA AND ISENTROPIC LIFT RAMPS UP ACROSS AREA...WITH FORECAST
SOUNDINGS SUGGESTING CONVECTION REALLY BLOSSOMING AFTER 06Z.
AVAILABLE CAPE AND SHEAR WOULD CERTAINLY SUPPORT DEVELOPMENT OF
SUPERCELLS.   AS MENTIONED BY THE MID SHIFT...ANY STORM THAT CAN
INITIATE NEAR THE FRONTAL BOUNDARY WILL HAVE SOME TORNADO
POTENTIAL...BUT IT WOULD APPEAR THAT FOR MOST OF OUR AREA THE
PRIMARY THREAT WILL BE FROM HAIL WITH THE ELEVATED STORMS N OF
FRONT.

WITH PWATS PROGGED IN THE 1.5-1.75 INCH RANGE ACROSS S MO...STORMS
IN THIS AREA WILL ALSO BE GOOD RAIN PRODUCERS.  3 HR FFG VALUES IN
THIS AREA ARE AOA 2 INCHES...SO WILL HOLD OFF ISSUING FLASH FLOOD
WATCH FOR NOW BUT WILL MENTION HEAVY RAIN IN THE ZONES.

STORMS WILL LIFT N AND E OUT OF THE FA WEDNESDAY MORNING WITH THE
NWD SURGE OF THE WARM FRONT...AND BY MID AFTERNOON IT LOOKS LIKE
MOST OF THE AREA WILL BE UNDER A VERY WARM...UNSTABLE...AND MORE
IMPORTANTLY CAPPED AMS.  SO...IT  APPEARS THAT ONCE THE WARM
ADVECTION INDUCED PRECIP EXITS AREA WED MORNING WE MAY HAVE TO AWAIT
THE APPROACH OF UPPER TROF ON WEDNESDAY NIGHT FOR THE NEXT WAVE OF
STORMS...AND THEIR ATTENDANT SVR WX THREAT.  WITH THE PROGGED NE
MOVEMENT OF THE SHORTWAVE WED NGT AND THU I'M ALSO WONDERING IF
THE SE PROGRESSION OF THE PRECIP WITH THIS FEATURE WILL BE RATHER
SLOW...AND HAVE ATTEMPTED TO REFLECT THAT IN THE NW TO SE POP
GRADIENT.

TEMP GUIDANCE IN FAIRLY GOOD AGREEMENT THROUGH WEDNESDAY...BUT
BEGIN TO DEVIATE WED NGT-THU. NAM MOS TRENDS COOLER DURING THIS
TIME AND APPEARS TO BE MUCH FASTER WITH THE COOL AIR THAN THE
OTHER SHORT RANGE MODELS...SO HAVE GONE WITH A BLEND OF
PERSISTENT/GFS MOS FOR NOW.

IT STILL APPEARS THAT RAIN CHANCES WILL BE WINDING DOWN ACROSS S
AREAS ON FRIDAY...WITH THE ENTIRE AREA GETTING A SHORT-LIVED BREAK
IN THE WET WEATHER FRIDAY NIGHT. HOWEVER...SHORTWAVE IN THE BROAD
SCALE SW FLOW ALOFT AND RESULTANT WAA MAY GENERATE SHOWERS AND A
FEW STORMS ON SATURDAY AND SUNDAY.

TRUETT

&&

.AVIATION...
/1152 PM CDT TUE MAY 11 2010/

MCS IS EXPECTED TO SLOWLY MEANDER ENEWD TOWARDS THE TAF SITES NEAR
I-70 FOR THE REMAINDER OF TONIGHT...WITH KCOU EXPECTED TO BE NEAR
THE NRN EDGE...AND THE STL METRO AREA TO TAKE A MORE DIRECT HIT.
LOOK FOR NE-E SFC WNDS TO PERSIST REST OF TONIGHT WITH LOWERING
CIGS. ENOUGH OF A SIGNAL AND SUPPORTED BY THE OVERALL SCENARIO TO
MAINTAIN IFR CIG FCST TO ALL TAF SITES ALG/N OF THE WRMFNT ALONG
WITH 5-6SM BR. WRM FROPA SHOULD BE SOMETIME LATE WEDNESDAY
MORNING/MIDDAY FOR TAF SITES NEAR I-70...BUT IS DOUBTFUL TO REACH
KUIN UNTIL WEDNESDAY EVENING. ALSO DOUBTFUL ON WHETHER NOCTURNAL
MCS ATTM WILL HAVE ANY EFFECT ON KUIN...AS ITS EXPECTED TRACK
SHOULD KEEP IT JUST TO THE S. HAVE PLACED IN VCTS ONLY THERE. A
WELL-CAPPED ATMOSPHERE S OF THE WRMFNT WILL PREVENT MUCH IF ANY
PCPN UNTIL NIGHTFALL WEDNESDAY.

SPECIFICS FOR KSTL...MAINTAINED IFR CIGS FOR 12-15Z TIMEFRAME...
AND THERE IS POTENTIAL THIS COULD REACH THE AIRPORT SOONER. FOR
NOW HAVE 1KFT CIGS ASSOCIATED WITH TSRA AND MCS FOR LATE TONIGHT.
DECENT COVERAGE OF FLAT DIURNAL CU EXPECTED ON WEDNESDAY S OF THE
WRMFNT WITH BASES EXPECTED TO BE VFR. AFTER MCS PASSAGE BY 12Z
WEDNESDAY...SHOULD BE DRY WITH ATMOSPHERE EXPECTED TO BE CAPPED.
OTHERWISE...SEE ABOVE.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 11, 10:45 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 PM CDT TUE MAY 11 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1045 PM CDT TUE MAY 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP THIS EVENING OVER SOUTHERN
MISSOURI...AND WILL GRADUALLY SPREAD NORTH AND EAST DURING THE
OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH
THE MAIN THREAT BEING LARGE HAIL.

HEAVY RAIN CAN ALSO BE EXPECTED WITH THE STRONGEST STORMS...
PRIMARILY ALONG AND SOUTH OF INTERSTATE 70 AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

...SEVERE WEATHER OUTBREAK POSSIBLE WEDNESDAY AFTERNOON AND
EVENING...

TONIGHTS THUNDERSTORMS WILL MOVE OUT OF THE AREA WEDNESDAY
MORNING...WITH ADDITIONAL THUNDERSTORMS DEVELOPING DURING THE
LATE AFTERNOON AND EVENING IN THE VICINITY OF THE WARM FRONT OVER
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. ATMOSPHERIC
CONDITIONS WILL BE CONDUCIVE FOR THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND TORNADOES.

ONCE THESE STORMS DEVELOP...THEY WILL GRADUALLY WORK INTO CENTRAL
AND EAST CENTRAL MISSOURI...AND SOUTHWESTERN ILLINOIS WEDNESDAY
NIGHT.

A THREAT OF STRONG TO SEVERE THUNDERSTORMS MAY CONTINUE INTO
THURSDAY ALONG THE SLOW MOVING COLD FRONT.

THUNDERSTORM CHANCES WILL BRIEFLY COME TO AN END ON FRIDAY...BUT
THUNDERSTORM CHANCES RETURN FOR THE WEEKEND...ESPECIALLY OVER
SOUTHERN MISSOURI AND SOUTHERN ILLINOIS SATURDAY NIGHT THROUGH
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Special weather statement, May 12, 5:00 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CDT WED MAY 12 2010

ILZ064-065-069-074-100-121045-
BOND IL-CLINTON IL-FAYETTE IL-MADISON IL-WASHINGTON IL-
500 AM CDT WED MAY 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE...BOND...
EASTERN MADISON...CLINTON AND WASHINGTON COUNTIES UNTIL 545 AM CDT...

AT 455 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIVINGSTON TO
MARISSA...AND MOVING EAST-NORTHEAST EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BREESE...
  GREENVILLE...
  CARLYLE...
  NASHVILLE...
  ALBERS...
  AVISTON...
  LIVELY GROVE...
  ST. ROSE...
  POCAHONTAS...
  RENO...
  OKAWVILLE...
  GERMANTOWN...
  JAMESTOWN...
  BECKEMEYER...
  BEAVER CREEK...
  WOBURN...
  TAMALCO...
  MULBERRY GROVE...
  BOULDER...
  SHATTUC...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TRUETT
Local storm report, May 12, 5:04 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     HEAVY RAIN       GLEN CARBON             38.76N  89.97W
05/12/2010  M1.30 INCH       MADISON            IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, May 12, 5:05 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     FLOOD            GERALD                  38.40N  91.33W
05/12/2010                   FRANKLIN           MO   BROADCAST MEDIA

            FLOODING ON HIGHWAY 50 NEAR GERALD

&&

KARLZ
Local storm report, May 12, 5:06 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
506 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND GST     AVISTON                 38.61N  89.61W
05/12/2010  E40 MPH          CLINTON            IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, May 12, 5:12 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 AM     HEAVY RAIN       6 SE SULLIVAN           38.15N  91.09W
05/12/2010  M1.30 INCH       WASHINGTON         MO   TRAINED SPOTTER

            1.30 FELL IN PAST HOUR...1.00 INCH FELL BETWEEN 400 AM
            AND 420 AM.

&&

KARLZ
Local storm report, May 12, 5:18 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 AM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 AM     FLASH FLOOD      CHESTERFIELD            38.65N  90.58W
05/12/2010                   ST. LOUIS          MO   MESONET

            CREVE COEUR CREEK HAS RISEN ABOVE THE FLOOD STAGE OF 11
            FT. IT HAS RISEN 11 FT IN THE PAST TWO HOURS.

&&

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:00 AM CDTSevere Thunderstorm WarningLSXMadison, Monroe, Saint Clair60 min
May 12, 4:21 AM CDTSevere Thunderstorm WarningLSXClinton, Marion, Washington39 min
May 12, 4:49 AM CDTFlash Flood WatchLSXAdams, Brown, Calhoun, Greene, Jersey, Macoupin and 1 more35 hr
May 12, 4:59 AM CDTFlash Flood WarningLSXMadison, Monroe, Saint Clair6 hr

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.